My physician started me on the Depo-Prover shot on 8/7/2013. I have had terrible bleeding since then. She is now wanting to give me Provera 10mg tablets to take to stop the bleeding. Is that safe? It is the same medicine so I do not see how it will make it stop.
As a short term measure, you could use Provera, yes. If the bleeding isn't heavy & you can handle it, then it'd be kinder on your body to sit it out & not put extra drugs into it, but if not then you could use Provera.
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can last until you have about your 3rd Depo shot. By then, it usually has stopped altogether.
You may get hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility. It can therefore be worth sticking at Depo for at least 3 shots, to see if you settle down so that you don't bleed at all.
Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Nov 2014 • 1 answer
Posted 10 Mar 2015 • 1 answer
Posted 9 Aug 2015 • 1 answer
Posted 30 Nov 2015 • 1 answer
Depo-Provera - Hi my name is Sarah I got my Depo shot September 25th when will my next depo shot be?
Posted 1 day 16 hours ago • 1 answer